Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 26, 2018, 10:25 PM CST for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 10:25 PM CST (04:25 UTC)
- Expired
- Dec 27, 2018, 3:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2440 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted.
970 WWUS74 KBRO 270425 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1025 PM CST Wed Dec 26 2018 ...Strong Southerly Winds across the Rio Grande Valley Tonight... .As a deepening low pressure system moves across North Texas, strong southerly winds will continue the next several hours, mainly across Cameron, Willacy and Hidalgo counties. A cold front will approach Deep South Texas Thursday morning, with winds expected to improve overnight after 3 AM. TXZ253>257-353-270900- /O.NEW.KBRO.WI.Y.0014.181227T0425Z-181227T0900Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1025 PM CST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY... The National Weather Service in Brownsville has issued a Wind Advisory, which is in effect until 3 AM CST Thursday. * TIMING...Now through 3 AM CST tonight. * WINDS...South around 30 mph with occasional gusts to 40 mph. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges and overpasses. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CB
1 follow-up statement
577 WWUS74 KBRO 270903 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 303 AM CST Thu Dec 27 2018 TXZ253>257-353-271015- /O.EXP.KBRO.WI.Y.0014.000000T0000Z-181227T0900Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Northern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 303 AM CST Thu Dec 27 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Winds speeds have decreased below Wind Advisory thresholds across the region over the last hour. Because of this and a continued decrease in winds expected, the Wind Advisory will be allowed to expire. Although the Wind Advisory has expired, some wind gusts up to 30 to 35 mile per hour will still be possible. Travelers are urged to remain cautious if driving on east to west highways such as I2 as well as elevated bridges, causeways, and flyovers. $$ Frye
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 6:02 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Dec 26, 6:02 PM CST, 4 hours 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
602 PM CST Wed Dec 26 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Strong southeasterly winds will continue the next
several hours this evening with 50 to 55 knot low-level jet noted
at around 2500 feet per the 00Z balloon release at BRO. There
could be an issue with low-level wind shear if surface winds
diminish enough, however, it will likely be less than the 30
knots. Flight conditions will range from MVFR to IFR overnight due
to high low-level moisture ahead of a cold front Thursday morning.
After the front moves through, lighter northerly winds and VFR
conditions will prevail.
&&
.PREV DISCUSSION... /issued 236 PM CST Wed Dec 26 2018/
SHORT TERM (Tonight through Thursday Night): As low pressure works
into the Central Plains from the Desert SW, the pressure gradient
will continue to strengthen, and strong onshore winds will persist
along the lower Texas coast. Moderate to strong southwesterly mid
level flow will help keep temperatures above normal. A weak cold
front will bring much lighter northerly winds on Thursday, kicking
any rain chances east and well off the coast.
The morning sounding showed a significant cap in place, and model
soundings, while quite favorable generally across the board in
convective parameters, continue to show the cap holding through the
night. Will stick to mainly isolated thunder wording in case any
wayward boundary can initiate development this afternoon, or any
ongoing convection works into the CWA overnight into early Thursday,
prior to the front. Best chance, albeit slim, of any development
today would be an isolated thunderstorm or two across the northern
ranchlands or western areas experiencing less cloud cover. SPC has
expanded the slight risk for severe thunderstorms west and north
across Texas, and added an enhanced risk to central and eastern
portions of the state.
Temperatures tonight will range from the upper 50s to the upper 60s
due to some clearing west and low cloud cover south and east. Highs
on Thursday will continue well above normal, into the upper 70s and
low 80s, with steady southwesterly mid level flow and increasing
sunshine west to east. Overall, very comfortable conditions are
expected with lighter northerly winds and low humidity values. Clear
skies, dry air, and light winds will allow temperatures to fall
Thursday night out west into the 40s, while most other locations
range from the low to mid 50s. Some coastal cloud cover and patchy
fog is possible in the lower valley late Thursday night.
LONG TERM (Friday through Wednesday): Drier and slightly cooler
air continues to filter into deep south Texas Friday morning as
surface high pressure spreads out across the area. However,
moisture will begin to increase Friday afternoon due to southwest
flow aloft and the formation of a weak coastal surface trough just
offshore. Above normal temperatures are expected to continue
Friday through early Saturday. High temperatures Friday will be in
the mid to upper 70s with increasing cloudiness. Low temperatures
Friday night should range from the mid 50s across the ranchlands
to the mid 60s along the coast. Reinforcing high pressure surges
into deep south Texas on Saturday with temperatures falling during
the late morning into the afternoon. Isolated to scattered
showers will be possible Friday night and Saturday as moisture
continues to increase across the CWA.
Coastal troughing strengthens Saturday night and an overrunning
pattern of drizzle, light rain and colder temperatures will develop
for Saturday night into Monday. Overnight low temperatures Saturday
night will fall in the 40s, followed by near steady high
temperatures on Sunday in the upper 40s to lower 50s. Rain chances
are expected to diminish Monday night into Tuesday as another cold
front arrives. Drier air will begin to filter in from the west late
Monday into Monday night, with the winds increasing from the north
slightly on Tuesday. Coastal troughing will maintain cloudy skies
Tuesday night into Wednesday until a mid level short wave trough
swings through, allowing 500 mb ridging to build over the Southwest
late in the week.
MARINE (Tonight through Thursday Night): The pressure gradient
between high pressure over the Southeastern Gulf of Mexico and low
pressure across the Plains keeps strong southeasterly winds in play
across all coastal waters into tonight. A weak front approaches with
much lighter northerly winds early Thursday, allowing seas to slowly
diminish into Thursday night. Small Craft Advisories are in effect
across all coastal waters, with conditions across the bay beginning
to improve overnight and Gulf of Mexico waters slow to improve
nearshore to offshore Thursday into Thursday evening. Have extended
the SCA across Gulf of Mexico waters through the morning, with
offshore waters likely needing to be extended through the
afternoon.
Friday through Monday night: Light to moderate northeast to east
winds and moderate seas will prevail Friday into Saturday morning as
high pressure settles across the northwest Gulf. The pressure
gradient will tighten by Saturday afternoon as reinforcing high
pressure surges into deep south Texas. This will result in moderate
to strong north winds and building seas. Small craft advisory
conditions will be likely on the Gulf waters, mainly due to elevated
seas, Saturday afternoon through Sunday night. Marine conditions
gradually improve Monday as high pressure settles across the
region.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until midnight CST tonight for
GMZ130-132-135.
Small Craft Advisory until noon CST Thursday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation...65Hazardous weather outlook, Dec 26, 4:58 PM CST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 458 PM CST Wed Dec 26 2018 TXZ248>257-351-353-272300- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 458 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk of rip currents along area beaches of Deep South Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be an elevated risk of rip currents along area beaches through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-272300- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 458 PM CST Wed Dec 26 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre until midnight tonight. A Small Craft Advisory is in effect until 12 PM Thursday for adjacent Gulf of Mexico Waters out 60 nautical miles. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory is in effect until 12 PM Thursday for adjacent Gulf of Mexico Waters out 60 nautical miles. Additional Small Craft Advisories may be needed this weekend due to increasing winds and building seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 26, 9:19 PM CST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Brownsville TX 919 PM CST Wed Dec 26 2018 TXZ250-251-253>257-351-353-270600- Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 919 PM CST Wed Dec 26 2018 ...Windy conditions expected to continue through this evening... A deepening low pressure system moving eastward across North Texas will maintain a strong pressure gradient across South Texas, including the Rio Grande Valley. Sustained winds will range from 25 to 30 mph with occasional gusts to 35 to 40 mph, especially across the coastal counties and the lower Rio Grande Valley. Conditions should improve after midnight, with winds diminishing to 15 to 20 mph through the morning. Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is also advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges and overpasses. Stay tuned to NOAA Weather Radio or your local media for further updates. CB
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:44 AM CST | Small Craft Advisory for Hazardous Seas | BRO | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.